Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 22, NWS Wichita, KS

April 25, 2007Barton County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 25, 2007, 4:46 AM CDT for Barton County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2007, 4:46 AM CDT (09:46 UTC)
Expired
Apr 25, 2007, 5:30 AM CDT
In force
44 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Barton County, KS

The radar

The Dodge City radar (KDDC), 126 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
2958 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 250946
SVRICT
KSC009-251030-
/O.NEW.KICT.SV.W.0022.070425T0946Z-070425T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
446 AM CDT WED APR 25 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS.

* UNTIL 530 AM CDT.

* AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. 
  THIS STORM WAS LOCATED NEAR OLMITZ...OR 11 MILES NORTHWEST OF GREAT
  BEND...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALBERT...GALATIA...HOISINGTON...OLMITZ...SUSANK.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.

LAT...LON 3840 9903 3840 9891 3869 9850 3870 9903

$$

ES
2 follow-up statements
000 
WWUS53 KICT 250959
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
500 AM CDT WED APR 25 2007

KSC009-251030-
/O.CON.KICT.SV.W.0022.000000T0000Z-070425T1030Z/
BARTON KS-
500 AM CDT WED APR 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BARTON COUNTY UNTIL 530 AM CDT...

AT 457 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL.  THIS STORM WAS LOCATED NEAR OLMITZ...OR 15 MILES NORTH OF
GREAT BEND...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR SUSANK BY 510 AM CDT.

IF YOU ARE IN THE PATH OF THIS THUNDERSTORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3840 9903 3840 9891 3869 9850 3870 9903

$$

ES
000 
WWUS53 KICT 251023
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
523 AM CDT WED APR 25 2007

KSC009-251033-
/O.EXP.KICT.SV.W.0022.000000T0000Z-070425T1030Z/
BARTON KS-
523 AM CDT WED APR 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARTON COUNTY HAS
BEEN ALLOWED TO EXPIRE...

AT 519 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3840 9903 3840 9891 3869 9850 3870 9903

$$

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:17 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 25, 3:17 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
317 AM CDT WED APR 25 2007

.DISCUSSION...

SYNOPSIS:
CLOSED UPPER LOW...CENTERED OVER OK PANHANDLE TONIGHT...CONTINUES EWD
TREK ALONG KS/OK BORDER TODAY. EWD PROGRESS TO BE WATCHED CLOSELY AS
ATTENDANT SFC LOW...STRADDLING KS/OK BORDER JUST SW OF MEDICINE LODGE
WILL MAKE COMPARABLE EWD PROGRESS...REACHING EXTREME SE KS LATER THIS
AFTERNOON. THIS SETUP POSES FORECAST PROBLEMS FOR SE KS IN ALL FACETS
...ESPECIALLY IN TERMS OF TEMPERATURES & CONVECTIVE POTENTIAL. THIS
MUCH IS CERTAIN: ANY CONVECTIVE POTENTIAL TO BE CONFINED TO PRIMARILY
SE KS DUE LATE AFTERNOON ARRIVAL OF SFC LOW WHERE NO DOUBT CLOSEST TO
WARM SECTOR & THEREFORE GREATEST INSTABILITY. RAINY & MUCH COOLER
WEATHER SLATED FOR REST OF FORECAST AREA AS DEEP LAYER MOISTURE-LADEN
WRAP-AROUND ENSUES & SPREADS S ACROSS CENTRAL & SC KS.

THIS MORNING:
ONE CHANGE MADE TO INHERITED FORECAST IS TO INTRODUCE AREAS OF DENSE
FOG TO PRIMARILY SC KS THATLL EXTEND NE TO INCLUDE CHASE COUNTY AS
VISIBILITIES HAVE DROPPED TO 1/4SM IN MUCH OF THIS AREA IN IMMEDIATE
VICINITY OF 925-MB FRONT. WITH ONSET OF NLY LWR-DECK FLOW EXPECT THIS
TO BE SHORT-LIVED & LOCALIZED EVENT (TIL 8AM) SO FOR NOW THERE ARE
NO PLANS TO ISSUE DENSE FOG ADVISORY FOR THESE AREAS.

REST OF TODAY:
PER SYNOPSIS HAVE RAISED POPS TO 80-90% ALL AREAS WITH TSRA ASSIGNED
TO PRIMARILY SE KS. HAVE ASSIGNED CHANCE OF EMBEDDED TS TO ALL OF SC
KS EXTENDING AS FAR N AS MCPHERSON AS ALL SHORT-TERM MODELS DEPICTING
WELL-DEFINED 500-MB VORT LOBE & REGION OF RESPECTABLE MID-SCALE LIFT
IN ADVANCE OF AFORE-MENTIONED CLOSED UPPER LOW. VERY LIMITED DIURNAL
TEMP RANGE MOST AREAS (EXCEPT SE KS).

TONIGHT:
SLOW EWD PROGRESS OF OVERALL PATTERN DICTATES RAISING POPS ALL AREAS
TO 50-60% THIS EVENING WITH POPS ONLY TAPERED OFF TO 30-40% MIDNIGHT
ONWARD.

THU:
CONTINUED SLOW EWD PROGRESSION OF MID-UPPER LOW TO INDUCE WRAP-AROUND
ASSOCIATED -SHRA TO PERSIST ACROSS AREAS ALONG & W OF I-135 PRIMARILY
IN THE MORNING. HAVE RAISED POPS TO 20-35% WITH THE SLIGHTLY HIGHER
POPS ASSIGNED TO SE KS.

THU NIGHT:
NE PROGRESS OF MID-UPPER LOW WILL REQUIRE CLOSE MONITORING FOR IF THE
FEATURE FAILS TO MAKE SUFFICIENT NE PROGRESS -SHRA MAY LINGER OVER SE
KS INTO THE EVENING. KEPT DRY FORECAST INTACT FOR TIME BEING AS THIS
WOULD BE ONLY MINOR CHANGE.

FRI & FRI NIGHT:
ONLY BRIEF INTERMISSION FROM -SHRA/TS AS MID-LEVEL SHORTWAVE SPRINTS
SE ACROSS ERN WY/NEBRASKA PANHANDLE TO INDUCE SCT SHRA/TS OVER MUCH
OF CENTRAL & SC KS. BEING DAY 3 FORECAST HAVE TAKEN CONSERVATIVE
APPROACH TO POPS ASSIGNING 20-30% ON FRI. APPEARS MID-LEVEL SHORTWAVE
TO MAKE SUFFICIENT SE PROGRESS TO WARRANT RETENTION OF 20% TO FAR SC
& SE KS FRI NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  45  64  41 /  90  60  20   0
HUTCHINSON      57  43  64  42 /  90  50  20   0
NEWTON          60  45  63  42 /  90  60  20   0
ELDORADO        62  46  63  42 /  90  60  30   0
WINFIELD-KWLD   64  46  63  42 /  80  50  30   0
RUSSELL         52  42  64  44 /  90  50  10  10
GREAT BEND      53  42  65  44 /  90  50  10  10
SALINA          57  43  63  43 /  90  60  20  10
MCPHERSON       57  44  63  42 /  90  60  20   0
COFFEYVILLE     68  48  63  43 /  80  60  30   0
CHANUTE         67  47  63  42 /  90  60  40   0
IOLA            66  47  62  42 /  90  70  40   0
PARSONS-KPPF    67  48  63  42 /  80  60  30   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 24, 9:58 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
958 PM CDT TUE APR 24 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-260400-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
958 PM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR A FEW STRONG STORMS OVERNIGHT...WITH
HAIL UP TO DIME SIZE AND GUSTY WINDS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS THE
REGION WEDNESDAY. A FEW STORMS IN SOUTHEASTERN KANSAS COULD
CONTAIN SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:40 PM CDTTornado WarningICTRice50 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.